MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Codes Material Integrity Problem (2978); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: the data files and balloon catheter afapro28 with lot number 15898 were returned and analyzed.The returned files were for a test injection by a field service engineer visit.There was no patient involvement for the returned file.Visual inspection of the balloon catheter showed the device was intact with no apparent issues.Verification of the smart chip file indicated the catheter was used for 10 applications on (b)(6) 2002.The catheter failed the performance test because the system notice 50005 appeared during the integrity test (the safety system has detected fluid in the catheter and stopped the injection).The dissection test showed kinks on the guide wire lumen at 0.7805 inch and at 1.2347 inch from the tip of the catheter.Pressure testing showed a breach through the kink on the guide wire lumen.In conclusion, the balloon catheter failed the returned product inspection due to the guide wire lumen kink and breach.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The balloon catheter subsequently tested out of specification per the manufacturer's investigation.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key10029476
Report Number3002648230-2020-00259
Device Sequence Number3753152
Product Code OAE
UDI-Device Identifier00763000088637
UDI-Public00763000088637
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number15898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2020
Initial Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1